Arkansas, 2001

Hail in Arkansas, March 31, 2001

March 31, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 9:55 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 31, 9:55 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 AM CST SAT MAR 31 2001

UPDATED FOR DENSE FOG ADVY EXPIRATION

VSBYS HAVE IMPROVED RAPIDLY ACROSS THE FA SINCE 8 AM...WITH MOST
AREAS AOA 7SM ATTM. WENT AHEAD AND ALLOWED DENSE FOG ADVY TO EXPIRE
AND ALREADY UPDATED ZONES TO ACCOUNT FOR THIS.

AFTERNOON HEATING...COMBINED WITH COLDER AIR ALOFT...WILL RESULT IN
INCREASING LAPSE RATES AHEAD OF COLD FRONT. JUST SPOKE WITH SPC
FORECASTER CONCERNING POTENTIAL FOR HAIL WITH SOME STORMS. NEW DAY 1
OUTLOOK WILL BE UPDATED TO A SLIGHT RISK AT 1630Z FOR MUCH OF THE
CWA. REST OF FORECAST LOOKS GOOD.

THANKS TO J. HALES AT SPC FOR COORDINATION C!ALL THIS MORNING.
..44..

.LIT...NONE.

In the hours before

Special weather statement, Mar 31, 12:10 PM CST, 1 hour 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST SAT MAR 31 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON...

A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT
WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE
FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER
ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP.

AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY
OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES
ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS
THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION.

EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS
AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST
WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE.

32/44

The radar

The Little Rock radar (KLZK), 42 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
March 31, 2:00 PM CST
Where
Grant County, 2 mi NE of Ico
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.467, -92.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236652.